Why Not Start Everybody on HIV Treatment Upon Diagnosis?
I've been reading all the news about the when-to-start debate and I'm confused. Please help me and others understand if there are any good reasons why HIV treatment shouldn't begin immediately after diagnosis, even in people who have CD4 counts of 550 or 650.
Pregnant and Just Diagnosed: When Should I Start Meds?
I am 16 weeks pregnant and I was just diagnosed with HIV. My viral load is 76,000 and my CD4 count is 165. I am also anemic and tired most of the time, but otherwise healthy. When should I start taking HIV medication?
HIV Treatment Recommendations for Children
My 10-year-old son was recently infected with HIV. When should he be started on HIV medications and how can I ensure compliance? At his age, with the currently available treatment, how long will it be before he gets AIDS?
LIVING WITH HIV
Treatment for Low Testosterone
Because of my low testosterone levels, my doctor has prescribed 10 cc of Deca-Durabolin (nandrolone decanoate) and testosterone every two weeks. Is this sufficient? What happens when he stops giving me the injections and puts me on the "gel"? He told me I'll be put on the gel after two more injections.
HEALTH ISSUES & SIDE EFFECTS
When Will There Be a Shingles Vaccine for HIV-Positive People?
I had shingles once two years ago and my doctor told me to take Valtrex (valacyclovir) to stop it from coming back. I am not taking Valtrex now since I'm still adjusting to the Atripla (efavirenz/tenofovir/FTC) I started 10 months ago. However, I heard about a new shingles vaccine. Will it be available for HIV-positive people?
Can I Use Steroids to Regain Lost Muscle?
I have been HIV positive since 1994 and I am currently on Atripla (efavirenz/tenofovir/FTC). Would steroids help me regain any of the muscle I've lost in my legs and upper body? If so, how would I go about convincing my doctor to prescribe them to me? Does the fact that I go to the Veterans Administration for my HIV care make a difference when asking for steroids? I really need to do something about my appearance -- the looks I get from others cut straight to the bone.
My Erections Are Gone!
I am 50 years old and have lost the ability to have an erection. I take an HIV regimen of Norvir (ritonavir), Combivir (AZT/3TC) and Reyataz (atazanavir). I'm also taking TriCor (fenofibrate) and Lexapro (escitalopram), in addition to testosterone injections every two weeks. Could any of these meds be the cause of my erection problems?
Rash From Atripla?
I just started taking Atripla (efavirenz/tenofovir/FTC) four days ago. I woke up yesterday with a rash on my face that quickly got worse and spread to my entire upper body. It looks like a common drug rash. My skin is very sensitive and I don't deal well with rashes. Obviously being on Atripla is very important to me, but how long can I expect this rash to last? Will it get worse before it gets better?
HIV & BODY SHAPE CHANGES
How Long Does Bio-Alcamid Last?
I'm thinking of using Bio-Alcamid (poly-alkyl-imide) for facial wasting. How long will the results of this facial filler last? Some people say eight months and others say three to five years.
HIV Meds Have Made My Butt Disappear!
I have been on lots of HIV medications since I tested positive in 1986. What are the options, if any, for fixing my butt? The drugs have made it disappear!
YOU & YOUR LABS
Troubling First Lab Results: Normal for the Newly Diagnosed?
I tested HIV positive just last week. My prior negative test was four months ago, so clearly I was recently infected. However, my lab results are as follows: My CD4 count is 271 (with a CD4 percentage of 21 percent) and my viral load is 47,000. My doctor says I should retest in two weeks. Do you think there is any reason to be concerned? Is a severe drop in CD4 count normal when someone is first infected?
What's the Relationship Between HIV and Hepatitis C?
My dad was just diagnosed with hepatitis C. Now he's being tested for HIV as well. What does HIV have to do with hepatitis C?
|Recently Diagnosed 23-Year-Old in Las Vegas Feels Utterly Hopeless!|
(A recent post from the "Gay Men" board)
I was recently diagnosed with HIV on January 12, 2009. The irony of it all: It was on Chinese New Year -- my year. I am an Ox, according to this ancient calendar, and I had it in my mind that this was my year to shine. Then I found out I was HIV positive. When I found out, it felt as though someone had punched me in my stomach and all my dreams were punched out. I am a 23-year-old college student and dealing with this alone.
I have told a couple friends and yet it seems that for the most part I am unable to tell them my problems since they cannot understand. I go to group meetings, but sometimes I am unable to relate to them since they have been soldiers in this war against HIV and I am only beginning to understand my role in all of this. I fear I am not strong enough. My mother always said to me, "God pressures you but he never suffocates." I feel pretty suffocated right now. I hate dealing with this alone! If there are any HIV-positive people in Las Vegas or even around the country, I would love to chat. Just to have a buddy I can write on occasion with my thoughts, my dreams, my demons.
Click here to join this discussion thread, or to start your own!
STRANGE BUT TRUE
I Think Someone Injected an STD Into My Condoms!
Could someone have injected a sexually transmitted disease (STD) into my package of condoms? I recently bought a 12-pack of Durex condoms from Wal-Mart. I used one the night I bought them, but when I got home I noticed the box had a slash in it. Could it be possible to contract an STD, such as HIV, this way?